Alert archive / Montana / High Wind Warnings in 2023
High Wind Warning 15, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Apr 1, 2023, 3:20 AM MDT for 15 counties in Montana. It took effect at Apr 1, 2023, 9:00 AM MDT. It was in force for 29 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2023, 3:20 AM MDT (09:20 UTC)
- In effect from
- Apr 1, 2023, 9:00 AM MDT
- Expired
- Apr 2, 2023, 2:20 PM MDT
- In force
- 29 hr
- Issued by
- NWS Great Falls, MT
Counties Beaverhead County, MT, Blaine County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Madison County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 20 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 10:21 AM MDT | NON-TSTM WND GST 51 | 8 Se East Glacier Park, MT | MESONET STATION DCRM8 DEEP CREEK RAWS. |
| Apr 1, 10:29 AM MDT | NON-TSTM WND GST 46 | 11 Wnw Augusta, MT | MESONET STATION TR276 L-C PORTABLE NO. 1. |
| Apr 1, 11:08 AM MDT | NON-TSTM WND GST 59 | Sunny Slope Ranch, MT | VIA AMBIENT WEATHER. |
| Apr 1, 1:02 PM MDT | NON-TSTM WND GST 65 | 6 Nnw Lakeview, MT | MESONET STATION RRDM8 RED ROCK RAWS. |
| Apr 1, 1:13 PM MDT | NON-TSTM WND GST 51 | 4 Nne Mcallister, MT | MESONET STATION MTNOR NORRIS HILL (MT DOT). |
| Apr 1, 1:15 PM MDT | NON-TSTM WND GST 55 | 1 N Raynolds Pass, MT | MESONET STATION MTRAY RAYNOLDS PASS (MT DOT). |
| Apr 1, 2:00 PM MDT | NON-TSTM WND GST 47 | 10 Wsw Stockett, MT | MESONET STATION FW1843 GREAT FALLS. |
| Apr 1, 2:30 PM MDT | NON-TSTM WND GST 49 | 5 Nne Cameron, MT | AWOS STATION KEKS ENNIS BIG SKY AWOS. |
| Apr 1, 2:45 PM MDT | NON-TSTM WND GST 50 | 7 Ne Glen, MT | MESONET STATION MTM18 6.8 SE MELROSE (MT-MESO). |
| Apr 1, 2:54 PM MDT | NON-TSTM WND GST 52 | 2 Nw Pendroy, MT | MESONET STATION MTPND PENDROY (MT DOT). |
| Apr 1, 3:00 PM MDT | NON-TSTM WND GST 59 | 5 Ese Pendroy, MT | MESONET STATION RICMT RICE RIDGE. |
| Apr 1, 3:14 PM MDT | NON-TSTM WND GST 53 | 13 S Marysville, MT | MESONET STATION MTMDP MACDONALD PASS (MT DOT). |
| Apr 1, 3:16 PM MDT | NON-TSTM WND GST 50 | 8 Ssw Wolf Creek, MT | MESONET STATION MTSBN SIEBEN FLATS - MDT. |
| Apr 1, 3:28 PM MDT | NON-TSTM WND GST 47 | 7 Ne Craig, MT | MESONET STATION MTYEP MDT - GARY COOPER BRIDGE - DEARBORN. |
| Apr 1, 3:30 PM MDT | NON-TSTM WND GST 46 | 5 Ne Craig, MT | MESONET STATION DBOM8 DEARBORN RAWS. |
| Apr 1, 3:31 PM MDT | NON-TSTM WND GST 48 | Monida, MT | MESONET STATION MTMQM MONIDA PASS (MT DOT). |
| Apr 1, 3:36 PM MDT | NON-TSTM WND GST 53 | 2 E Helena, MT | ASOS STATION KHLN HELENA AIRPORT. |
| Apr 1, 3:45 PM MDT | NON-TSTM WND GST 55 | 4 E Cascade, MT | MESONET STATION MTM76 CASCADE E MDA. |
| Apr 1, 3:55 PM MDT | HIGH SUST WINDS 39 | 5 Nne Cameron, MT | AWOS STATION KEKS ENNIS BIG SKY AWOS. |
| Apr 1, 3:59 PM MDT | NON-TSTM WND GST 63 | 9 Wnw The Knees, MT | VIA AMBIENT WEATHER. |
| Apr 1, 4:00 PM MDT | NON-TSTM WND GST 50 | 10 Nne Vaughn, MT | MESONET STATION MTM21 9.6 NE VAUGHN (MT-MESO). |
| Apr 1, 4:02 PM MDT | NON-TSTM WND GST 54 | 6 Se Jackson, MT | MESONET STATION MTBHP BIG HOLE PASS (MT DOT). |
| Apr 1, 4:10 PM MDT | NON-TSTM WND GST 49 | 5 Wsw Great Falls, MT | ASOS STATION KGTF GREAT FALLS AIRPORT. |
| Apr 1, 4:16 PM MDT | NON-TSTM WND GST 48 | 2 Se Browning, MT | MESONET STATION MTBWG BROWNING (MT DOT). |
| Apr 1, 4:30 PM MDT | NON-TSTM WND GST 54 | 14 W Bynum, MT | MESONET STATION DELMT DELLWO (MCSCN). |
| Apr 1, 4:41 PM MDT | NON-TSTM WND GST 51 | 3 Wnw Raynesford, MT | AWOS STATION K1AM ALPHA. |
| Apr 1, 4:58 PM MDT | NON-TSTM WND GST 50 | 1 N Loma, MT | MESONET STATION MTLOM LOMA (MT DOT). |
| Apr 1, 5:07 PM MDT | NON-TSTM WND GST 50 | 2 Sse Geyser, MT | MESONET STATION MTGYS GEYSER (MT DOT). |
| Apr 1, 5:30 PM MDT | NON-TSTM WND GST 45 | 20 N Rudyard, MT | MESONET STATION EW1937 GOLDSTONE. |
| Apr 1, 5:30 PM MDT | NON-TSTM WND GST 46 | Church Hill, MT | MESONET STATION AV387 MANHATTAN. |
| Apr 1, 5:30 PM MDT | NON-TSTM WND GST 49 | 4 Nw Coffee Creek, MT | MESONET STATION MTM15 3.6 NW COFFEE CREEK (MT-MESO). |
| Apr 1, 5:30 PM MDT | NON-TSTM WND GST 57 | 4 Se Virginia City, MT | MESONET STATION MTM17 BLM - VIRGINIA CITY. |
| Apr 1, 5:30 PM MDT | NON-TSTM WND GST 59 | 2 N Amsterdam, MT | MESONET STATION MTM71 MANHATTAN S - MDA. |
| Apr 1, 5:40 PM MDT | NON-TSTM WND GST 51 | 2 Nw Windham, MT | AWOS STATION K1CM CHARLIE. |
| Apr 1, 5:45 PM MDT | NON-TSTM WND GST 56 | 7 N Dell, MT | MESONET STATION MTM16 6.6 N DELL (MT-MESO). |
| Apr 1, 5:46 PM MDT | NON-TSTM WND GST 73 | Lj Johnson Farms, MT | VIA AMBIENT WEATHER. |
| Apr 1, 5:47 PM MDT | NON-TSTM WND GST 48 | 10 Wsw Grant, MT | MESONET STATION BRRM8 BRENNER RAWS. |
| Apr 1, 5:56 PM MDT | NON-TSTM WND GST 52 | 5 Ese Denton, MT | MESONET STATION MTDEN DENTON (MT DOT). |
| Apr 1, 5:56 PM MDT | NON-TSTM WND GST 56 | Belgrade, MT | ASOS STATION KBZN BOZEMAN YELLOWSTONE AIRPORT. |
| Apr 1, 6:00 PM MDT | NON-TSTM WND GST 48 | 2 W Moccasin, MT | MESONET STATION MTM09 2.1 W MOCCASIN (MT-MESO). |
| Apr 1, 6:00 PM MDT | NON-TSTM WND GST 51 | 6 Wsw Big Sky, MT | MESONET STATION YCTIM YELLOWSTONE CLUB - AVALANCHE. |
| Apr 1, 6:00 PM MDT | NON-TSTM WND GST 56 | 3 Ene Benchland, MT | MESONET STATION MTM47 MDA - BENCHLAND. |
| Apr 1, 6:00 PM MDT | SNOW 3 | Divide, MT | SNOTEL AUTOMATED EQUIPMENT AT DIVIDE ESTIMATED 6 INCHES OF NEW SNOW. STATION ELEVATION: 7810 FT. |
| Apr 1, 6:05 PM MDT | NON-TSTM WND GST 49 | 21 Sw Lima, MT | MESONET STATION HRKM8 HARKNESS RAWS. |
| Apr 1, 6:16 PM MDT | NON-TSTM WND GST 46 | 3 Sw Lewistown, MT | ASOS STATION KLWT LEWISTOWN AIRPORT. |
| Apr 1, 6:23 PM MDT | NON-TSTM WND GST 54 | 3 Sw Cut Bank, MT | ASOS STATION KCTB CUT BANK AIRPORT. |
| Apr 1, 6:26 PM MDT | NON-TSTM WND GST 50 | 12 E Bozeman, MT | MESONET STATION MTBZH BOZEMAN PASS (MT DOT). |
| Apr 1, 6:30 PM MDT | NON-TSTM WND GST 57 | 11 N Roy, MT | MESONET STATION MTM42 BLM ROY. |
| Apr 1, 6:43 PM MDT | NON-TSTM WND GST 52 | 1 E Roy, MT | AWOS STATION K1OM OSCAR. |
| Apr 1, 6:52 PM MDT | NON-TSTM WND GST 61 | 7 Ese Hilger, MT | MESONET STATION JPKM8 JUDITH PEAK RAWS. |
| Apr 1, 7:00 PM MDT | NON-TSTM WND GST 48 | 16 Se Gallatin Gateway, MT | MESONET STATION GNFHY 10.7 W EMIGRANT (AVALANCHE). |
| Apr 1, 7:00 PM MDT | SNOW 6 | Many Glacier, MT | SNOTEL AUTOMATED EQUIPMENT AT MANY GLACIER ESTIMATED 6 INCHES OF NEW SNOW OVER 24 HOURS. STATION ELEVATION: 5063 FT. |
| Apr 1, 7:00 PM MDT | SNOW 7 | Beaver Creek, MT | SNOTEL AUTOMATED EQUIPMENT AT BEAVER CREEK ESTIMATED 7 INCHES OF NEW SNOW OVER 16 HOURS. STATION ELEVATION: 7839 FT. |
| Apr 1, 7:00 PM MDT | HEAVY SNOW 9 | Whiskey Creek, MT | SNOTEL AUTOMATED EQUIPMENT AT WHISKEY CREEK ESTIMATED 9 INCHES OF NEW SNOW OVER 24 HOURS. STATION ELEVATION: 6791 FT. |
| Apr 1, 7:00 PM MDT | HEAVY SNOW 10 | Black Bear, MT | SNOTEL AUTOMATED EQUIPMENT AT BLACK BEAR ESTIMATED 10 INCHES OF NEW SNOW OVER 18 HOURS. STATION ELEVATION: 8144 FT. |
| Apr 1, 7:20 PM MDT | NON-TSTM WND GST 46 | 13 Sse Forestgrove, MT | AWOS STATION KMVH N BAR RANCH AWOS. |
| Apr 1, 8:00 PM MDT | HEAVY SNOW 11 | Madison Plateau, MT | SNOTEL AUTOMATED EQUIPMENT AT MADISON PLATEAU ESTIMATED 11 INCHES OF NEW SNOW OVER 20 HOURS. STATION ELEVATION: 7686 FT. |
| Apr 1, 8:04 PM MDT | NON-TSTM WND GST 58 | 7 Ssw Big Sky, MT | MESONET STATION YLWM8 YELLOW MULE RAWS. |
| Apr 1, 8:16 PM MDT | NON-TSTM WND GST 45 | 1 Ese Wise River, MT | MESONET STATION WRSM8 WISE RIVER. |
| Apr 1, 10:00 PM MDT | SNOW 7 | Carrot Basin, MT | SNOTEL AUTOMATED EQUIPMENT AT CARROT BASIN ESTIMATED 7 INCHES OF NEW SNOW OVER 24 HOURS. STATION ELEVATION: 9039 FT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2083 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
029 WWUS75 KTFX 010920 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 320 AM MDT Sat Apr 1 2023 MTZ304-305-309-011030- /O.CAN.KTFX.HW.A.0011.230402T0600Z-230403T0000Z/ Eastern Toole and Liberty-Hill County-Eastern Pondera and Eastern Teton- Including the following locations: Devon, Whitlash, Brady, Joplin, Lothair, Havre, Galata, Ledger, Conrad, Chester, and Shelby 320 AM MDT Sat Apr 1 2023 ...HIGH WIND WATCH IS CANCELLED... While gusty winds are still expected on Sunday, we are no longer anticipating damaging wind gusts at this time. $$ MTZ324-325-329-020030- /O.UPG.KTFX.HW.A.0011.230401T1500Z-230402T0600Z/ /O.NEW.KTFX.HW.W.0015.230401T1500Z-230402T0600Z/ Missouri Headwaters-Madison River Valley-Ruby Mountains and Southern Beaverhead Mountains- Including the following locations: Cameron, Whitehall, Ennis, Norris, Harrison, Jeffers, Three Forks, McAllister, Pony, Monida Pass, and Willow Creek 320 AM MDT Sat Apr 1 2023 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Madison River Valley, Missouri Headwaters and Ruby Mountains and Southern Beaverhead Mountains. * WHEN...From 9 AM this morning to Midnight MDT tonight. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ301>303-307-308-020030- /O.UPG.KTFX.HW.A.0011.230402T0000Z-230402T1800Z/ /O.NEW.KTFX.HW.W.0015.230402T0000Z-230402T1800Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: Saint Mary, East Glacier Park, Heart Butte, Santa Rita, Kiowa, Bynum, Choteau, Logan Pass, Rogers Pass, Babb, Pendroy, Dupuyer, Ethridge, Cut Bank, Browning, and Marias Pass 320 AM MDT Sat Apr 1 2023 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT SUNDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...From 6 PM this evening to Noon MDT Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ306-310>314-318-020030- /O.UPG.KTFX.HW.A.0011.230402T0600Z-230403T0000Z/ /O.NEW.KTFX.HW.W.0015.230402T0600Z-230403T0000Z/ Northern Blaine County-Western and Central Chouteau County-Bears Paw Mountains and Southern Blaine-Cascade County below 5000ft- Judith Basin County and Judith Gap-Fergus County below 4500ft- Snowy and Judith Mountains- Including the following locations: Fort Benton, Benchland, Harlem, Hogeland, Geyser, Windham, Great Falls, Chinook, Fort Belknap, Stanford, Hobson, Floweree, Moccasin, Hilger, Carter, Raynesford, Lewistown, Rocky Boy, and Zurich 320 AM MDT Sat Apr 1 2023 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT SUNDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Snowy and Judith Mountains, Bears Paw Mountains and Southern Blaine, Cascade County below 5000ft, Fergus County below 4500ft, Judith Basin County and Judith Gap, Northern Blaine County and Western and Central Chouteau County. * WHEN...From Midnight tonight to 6 PM MDT Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Ludwig
5 follow-up statements
610 WWUS75 KTFX 012027 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 227 PM MDT Sat Apr 1 2023 MTZ324-325-329-020600- /O.CON.KTFX.HW.W.0015.000000T0000Z-230402T0600Z/ Missouri Headwaters-Madison River Valley-Ruby Mountains and Southern Beaverhead Mountains- Including the following locations: Pony, Harrison, Jeffers, McAllister, Ennis, Three Forks, Norris, Cameron, Monida Pass, Willow Creek, and Whitehall 227 PM MDT Sat Apr 1 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Madison River Valley, Missouri Headwaters and Ruby Mountains and Southern Beaverhead Mountains. * WHEN...Until Midnight MDT tonight. * IMPACTS...High winds may move loose debris and snow in some areas. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ301>303-307-308-021200- /O.CON.KTFX.HW.W.0015.230402T0000Z-230402T1800Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: Rogers Pass, Saint Mary, Kiowa, Cut Bank, Marias Pass, Pendroy, Choteau, Bynum, Browning, Santa Rita, Babb, Heart Butte, Ethridge, East Glacier Park, Dupuyer, and Logan Pass 227 PM MDT Sat Apr 1 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT SUNDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...From 6 PM this evening to Noon MDT Sunday. * IMPACTS...High winds may move loose debris or snow in some areas. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ306-310>314-318-021200- /O.CON.KTFX.HW.W.0015.230402T0600Z-230403T0000Z/ Northern Blaine County-Western and Central Chouteau County-Bears Paw Mountains and Southern Blaine-Cascade County below 5000ft- Judith Basin County and Judith Gap-Fergus County below 4500ft- Snowy and Judith Mountains- Including the following locations: Carter, Rocky Boy, Harlem, Hobson, Stanford, Great Falls, Windham, Raynesford, Chinook, Zurich, Moccasin, Hilger, Geyser, Lewistown, Floweree, Hogeland, Fort Benton, Fort Belknap, and Benchland 227 PM MDT Sat Apr 1 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT SUNDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Snowy and Judith Mountains, Bears Paw Mountains and Southern Blaine, Cascade County below 5000ft, Fergus County below 4500ft, Judith Basin County and Judith Gap, Northern Blaine County and Western and Central Chouteau County. * WHEN...From Midnight tonight to 6 PM MDT Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Hoenisch
458 WWUS75 KTFX 020232 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 832 PM MDT Sat Apr 1 2023 MTZ324-325-329-020345- /O.CAN.KTFX.HW.W.0015.000000T0000Z-230402T0600Z/ Missouri Headwaters-Madison River Valley-Ruby Mountains and Southern Beaverhead Mountains- Including the following locations: Pony, Whitehall, Jeffers, Monida Pass, Three Forks, Norris, Ennis, Willow Creek, Harrison, McAllister, and Cameron 832 PM MDT Sat Apr 1 2023 ...HIGH WIND WARNING IS CANCELLED... Gusty strong winds have ended as the cold front has moved through our area. $$ MTZ301>303-307-308-021745- /O.CON.KTFX.HW.W.0015.000000T0000Z-230402T1800Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: Pendroy, Cut Bank, Santa Rita, Rogers Pass, East Glacier Park, Bynum, Choteau, Marias Pass, Heart Butte, Babb, Dupuyer, Logan Pass, Ethridge, Kiowa, Saint Mary, and Browning 832 PM MDT Sat Apr 1 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...Until Noon MDT Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ306-310>314-318-021745- /O.CON.KTFX.HW.W.0015.230402T0600Z-230403T0000Z/ Northern Blaine County-Western and Central Chouteau County-Bears Paw Mountains and Southern Blaine-Cascade County below 5000ft- Judith Basin County and Judith Gap-Fergus County below 4500ft- Snowy and Judith Mountains- Including the following locations: Hobson, Stanford, Floweree, Raynesford, Carter, Rocky Boy, Benchland, Fort Benton, Lewistown, Hogeland, Great Falls, Chinook, Zurich, Windham, Harlem, Fort Belknap, Hilger, Moccasin, and Geyser 832 PM MDT Sat Apr 1 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Snowy and Judith Mountains, Bears Paw Mountains and Southern Blaine, Cascade County below 5000ft, Fergus County below 4500ft, Judith Basin County and Judith Gap, Northern Blaine County and Western and Central Chouteau County. * WHEN...From Midnight tonight to 6 PM MDT Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Webb
800 WWUS75 KTFX 020913 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 313 AM MDT Sun Apr 2 2023 MTZ301>303-307-308-021800- /O.CON.KTFX.HW.W.0015.000000T0000Z-230402T1800Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: Ethridge, East Glacier Park, Heart Butte, Cut Bank, Babb, Marias Pass, Kiowa, Browning, Pendroy, Saint Mary, Rogers Pass, Choteau, Logan Pass, Bynum, Santa Rita, and Dupuyer 313 AM MDT Sun Apr 2 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...Until Noon MDT today. * IMPACTS...Travel could be difficult, especially for high profile vehicles. $$ MTZ306-310>314-318-030000- /O.CON.KTFX.HW.W.0015.000000T0000Z-230403T0000Z/ Northern Blaine County-Western and Central Chouteau County-Bears Paw Mountains and Southern Blaine-Cascade County below 5000ft- Judith Basin County and Judith Gap-Fergus County below 4500ft- Snowy and Judith Mountains- Including the following locations: Floweree, Zurich, Hobson, Great Falls, Hogeland, Benchland, Lewistown, Fort Benton, Fort Belknap, Moccasin, Raynesford, Geyser, Carter, Rocky Boy, Chinook, Windham, Stanford, Hilger, and Harlem 313 AM MDT Sun Apr 2 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph. * WHERE...Snowy and Judith Mountains, Bears Paw Mountains and Southern Blaine, Cascade County below 5000ft, Fergus County below 4500ft, Judith Basin County and Judith Gap, Northern Blaine County and Western and Central Chouteau County. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. $$ Brusda
336 WWUS75 KTFX 021433 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 833 AM MDT Sun Apr 2 2023 MTZ301>303-307-308-021545- /O.CAN.KTFX.HW.W.0015.000000T0000Z-230402T1800Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: Bynum, Logan Pass, Babb, Browning, Rogers Pass, Choteau, Cut Bank, Heart Butte, Saint Mary, Dupuyer, Santa Rita, Kiowa, East Glacier Park, Marias Pass, Pendroy, and Ethridge 833 AM MDT Sun Apr 2 2023 ...HIGH WIND WARNING IS CANCELLED... While gusty west winds continue today, strong winds are diminishing and gusts to 60 mph are no longer expected. $$ MTZ310-312-313-021545- /O.CAN.KTFX.HW.W.0015.000000T0000Z-230403T0000Z/ Western and Central Chouteau County-Cascade County below 5000ft- Judith Basin County and Judith Gap- Including the following locations: Floweree, Carter, Raynesford, Hobson, Fort Benton, Moccasin, Windham, Stanford, Geyser, Benchland, and Great Falls 833 AM MDT Sun Apr 2 2023 ...HIGH WIND WARNING IS CANCELLED... While gusty west winds continue today, strong winds are diminishing and gusts to 60 mph are no longer expected. $$ MTZ306-311-314-318-030000- /O.CON.KTFX.HW.W.0015.000000T0000Z-230403T0000Z/ Northern Blaine County-Bears Paw Mountains and Southern Blaine- Fergus County below 4500ft-Snowy and Judith Mountains- Including the following locations: Fort Belknap, Hogeland, Lewistown, Hilger, Harlem, Rocky Boy, Chinook, and Zurich 833 AM MDT Sun Apr 2 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Snowy and Judith Mountains, Bears Paw Mountains and Southern Blaine, Fergus County below 4500ft and Northern Blaine County. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Localized blowing and drifting snow are also likely in an near the Bears Paw mountains, where light snow or snow showers will continue through today. $$ Hoenisch
274 WWUS75 KTFX 022020 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 220 PM MDT Sun Apr 2 2023 MTZ306-311-314-318-022130- /O.CAN.KTFX.HW.W.0015.000000T0000Z-230403T0000Z/ Northern Blaine County-Bears Paw Mountains and Southern Blaine- Fergus County below 4500ft-Snowy and Judith Mountains- Including the following locations: Fort Belknap, Hogeland, Lewistown, Hilger, Harlem, Rocky Boy, Chinook, and Zurich 220 PM MDT Sun Apr 2 2023 ...HIGH WIND WARNING IS CANCELLED... Strong west winds will gradually diminish through the rest of this afternoon and evening and gusts to 60 mph are no longer expected. Areas of blowing and drifting snow across Blaine County will improve with decreasing winds late this afternoon and evening. $$ Hoenisch
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 31, 11:55 PM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 31, 11:55 PM MDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1155 PM MDT Fri Mar 31 2023 .UPDATE... No need for any significant updates to the current forecast. Isolated showers developed this afternoon over the plains east and northeast of Great Falls, but they have mostly diminished as of 745 pm. Gusty westerly winds over the plains will decrease slightly through the remainder of the evening, but they will increase and become more southerly after midnight with the approach of a Pacific cold front. Speaking of this front, the adjustment made to the forecast through Saturday evening was to change the precipitation wording to showers, as the instability surrounding the front will make the precipitation less stratiform and more convective in nature. No adjustments to the current Watches and Advisories in effect. -Coulston && .SYNOPSIS... Snow will continue to impact East Glacier region and parts of southwest Montana through the weekend. A cold frontal passage from west to east Saturday afternoon and early evening will produce snow squalls with some embedded thunder and lightning, along with sharply reduced visibility and strong wind gusts over 50 mph. Windy conditions continue from Saturday night into Sunday, with below normal temperatures and scattered areas of snow expected for the first half of next week. && .AVIATION... 1155 PM MDT Fri Mar 31 2023 (01/06Z TAF Period) By and large, expect mainly VFR conditions across North Central and Southwestern Montana over the next 24 hours, save for a few ran/snow showers at KBZN and KEKS Saturday evening. Otherwise, expect winds to increase across the area through the day today, especially across Southwestern Montana and at KCTB. Be alert for mountain waves area wide, along with some periodic mountain obscuration from snow showers across Southwestern Montana. Ludwig Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 615 PM MDT Fri Mar 31 2023/ The National Weather Service Great Falls Office forecast area includes north-central, central and southwest Montana. Tonight thru Sunday... There are no changes to the hazards from the late morning update. The Winter Storm Watch areas for Saturday were upgraded to a Winter Weather Advisory. The High Wind Watch was expanded in areal coverage from the respective adjacent High Wind Watches to include the East Glacier zone as well as the Missouri Headwaters public zones, where much of the Madison Valley and southern part of the Missouri Headwaters public zones have greater than 90 percent chance of seeing sustained winds exceed 39 mph Saturday afternoon just before cold frontal passage. We continue to spin up messaging for the high potential for snow squall activity during the late afternoon and/or early evening hours Saturday in association with a cold front passage from west to east across the region. At least a few embedded thunder and lightning reports seem likely, as MUCAPE values approach 400-600 J/kg in association with the expected squall line. For Saturday night into Sunday, the highest NBM probabilities for sustained winds exceeding 34 kts (>39 mph), and wind gusts exceeding 48 kts (55 mph) and 56 kts (64 mph), are located along the Rocky Mountain Front and the adjacent Northern High Plains public zone, with generally sub-80 percent probabilities across the remainder of north-central Montana. However, with >48 kt probabilities in the 40- 70 percent range, we will with this afternoon's package keep the High Wind Watch as is. CC Monday through Friday... The last in series of upper level disturbances moves through the area from Monday into Tuesday. Periods of snow are looking likely over Southwest and Central MT. At this time, the snow amounts at lower elevations looks to be mostly less than an inch, with 3 to 8 inches in the mountains. Some winter highlights will likely be needed for this event as well. Afternoon temperatures will remain below normal to start the week, but with drier/more mild air moving into the CWA by the end of the week, afternoon temperatures will start to climb back to towards seasonal normals by Friday. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 31 50 29 42 / 10 50 10 10 CTB 27 44 26 37 / 20 40 10 20 HLN 30 50 27 41 / 10 80 40 20 BZN 23 43 18 35 / 20 60 70 20 WYS 17 36 9 31 / 70 90 90 60 DLN 27 41 21 34 / 10 70 50 20 HVR 25 44 26 37 / 10 30 20 50 LWT 28 48 25 37 / 10 30 50 10 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from midnight tonight to 6 AM MDT Sunday for East Glacier Park Region. High Wind Watch from late Saturday night through Sunday afternoon for Bears Paw Mountains and Southern Blaine-Cascade County below 5000ft-Eastern Pondera and Eastern Teton-Eastern Toole and Liberty-Fergus County below 4500ft-Hill County-Judith Basin County and Judith Gap-Northern Blaine County-Snowy and Judith Mountains-Western and Central Chouteau County. High Wind Watch from Saturday evening through Sunday morning for East Glacier Park Region-Eastern Glacier, Western Toole, and Central Pondera-Northern High Plains-Southern High Plains- Southern Rocky Mountain Front. Winter Weather Advisory from 6 AM Saturday to midnight MDT Saturday night for Gallatin and Madison County Mountains and Centennial Mountains. High Wind Watch from Saturday morning through Saturday evening for Madison River Valley-Missouri Headwaters-Ruby Mountains and Southern Beaverhead Mountains. Winter Weather Advisory from noon Saturday to midnight MDT Saturday night for Northwest Beaverhead County. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:09 PM MDT | Snow Squall Warning | TFX | Lewis and Clark | 51 min |
| Apr 1, 2:53 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 37 min |
| Apr 1, 3:03 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 27 min |
| Apr 1, 3:35 PM MDT | Special Weather Statement | TFX | Cascade | 25 min |
| Apr 1, 3:44 PM MDT | Special Weather Statement | TFX | Jefferson | 46 min |
| Apr 1, 3:48 PM MDT | Special Weather Statement | TFX | Cascade | 42 min |
| Apr 1, 4:01 PM MDT | Snow Squall Warning | TFX | Broadwater, Jefferson, Madison | 21 min |
| Apr 1, 4:15 PM MDT | Special Weather Statement | TFX | Beaverhead | 30 min |
| Apr 1, 4:20 PM MDT | Special Weather Statement | TFX | Broadwater, Jefferson, Meagher | 40 min |
| Apr 1, 4:26 PM MDT | Special Weather Statement | TFX | Chouteau | 34 min |
| Apr 1, 4:47 PM MDT | Special Weather Statement | TFX | Judith Basin | 58 min |
| Apr 1, 4:51 PM MDT | Special Weather Statement | TFX | Broadwater, Meagher | 54 min |
| Apr 1, 4:59 PM MDT | Special Weather Statement | TFX | Beaverhead, Gallatin, Madison | 61 min |
| Apr 1, 5:40 PM MDT | Special Weather Statement | TFX | Hill | 35 min |
| Apr 1, 5:44 PM MDT | Special Weather Statement | TFX | Chouteau, Fergus, Judith Basin | 61 min |
Nearby
High Wind Warnings in Montana, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.